USMLE Step 1 Question of the Week #10

A 64-year-old post-menopausal woman has been recently diagnosed with breast cancer stage II. After necessary investigations, surgical excision of the tumor was performed and the excised tissue was sent for histopathological examination, which showed that her tumor cells were positive for estrogen receptors. She was prescribed combination of tamoxifen and cytotoxic chemotherapy. On her follow up after 6 weeks, she complained of hot flashes and vaginal bleeding. The physician explained that the symptoms were due to side effects of tamoxifen. After complete physical examination, her blood sample was sent for follow up laboratory examination, which showed an electrolyte imbalance.

Provided that her other medications are not interfering with electrolyte balance, which of the following electrolyte defects is most likely caused by tamoxifen?

A. Hypercalcemia
B. Hypernatremia
C. Hyperkalemia
D.Hyperchloremia
E. Hypermagnesemia

QID #895

Published by

Archer USMLE Reviews

USMLE Galaaxy, LLC is a teaching company that comprises Archer Online USMLE reviews and Dr.Red CCS Workshop. Reviews are available for USMLE step1, USMLE Step2 and USMLE Step3 and have achieved more than 95% pass rate. These reviews are delivered live at your doorstep, on your desktop! All questions and material posted on this blog are copyrighted USMLE Galaxy, LLC Any form of copyright violation is strictly prohibited.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s